MAUDE Adverse Event Report: STRYKER GMBH TUBE TO ROD COUPLING HOFFMANN II COMPACT MRI 15MM/5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TUBE TO ROD COUPLING HOFFMANN II COMPACT MRI 15MM/5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49411100
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
An (b)(6) boy was operated with a crooked and shortened right upper arm.A correction osteotomy and placement of a distraction fixator was planned.For this the hospital ordered an extra distractor rod and 2 fixation clamps for the hoffamnn compact fixateur.During the operation, it turned out that one of the clamps was difficult to open and operate, the second was not functional.Multiple attempts to loosen the clamp so that it could be opened or closed were frustrating.Finally, after a previous osteotomy, a conventional connecting rod had to be attached.As a result, the boy must get the planned distractor after 1 week in a new anesthetic.It is to be hoped that there will be no change of position within the scope of the manipulation or that the callus will not break off.This could jeopardize the overall outcome of the operation.Revision is planned for (b)(6) 2019.Surgical delay of 60 minutes.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device is fully functional.The failure event reported cannot be confirmed as the visual and functional inspection showed that the device is fully functional, the tightening and untightening of the pin was made using a pin driver: the manipulation of the pin wasn't difficult.The instructions for use remind that the user should be familiar with the use of the devices: "ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the external fixation devices, which are described in the operative technique manual for the product system.As a conclusion, this case is thus classified as a user related issue.
 
Event or Problem Description
An 8-year-old boy was operated with a crooked and shortened right upper arm.A correction osteotomy and placement of a distraction fixator was planned.For this the hospital ordered an extra distractor rod and 2 fixation clamps for the hoffamnn compact fixateur.During the operation, it turned out that one of the clamps was difficult to open and operate, the second was not functional.Multiple attempts to loosen the clamp so that it could be opened or closed were frustrating.Finally, after a previous osteotomy, a conventional connecting rod had to be attached.As a result, the boy must get the planned distractor after 1 week in a new anesthetic.It is to be hoped that there will be no change of position within the scope of the manipulation or that the callus will not break off.This could jeopardize the overall outcome of the operation.Revision is planned for (b)(6) 2019.Surgical delay of 60 minutes.

Brand Name
TUBE TO ROD COUPLING HOFFMANN II COMPACT MRI 15MM/5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8457271
Report Number0008031020-2019-00329
Device Sequence Number2887521
Product Code KTT
UDI-Device Identifier04546540492722
UDI-Public04546540492722
Combination Product (Y/N)N
PMA/510(K) Number
K053038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number49411100
Device Lot NumberY28479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR